Alabama, 2011Ice Storm in Alabama, January 9 to 10, 2011
January 9 to 10, 2011 · NWS MOB · 2 events in 2 counties and zones
An area of low pressure caused rainfall to develop across portions of southwest Alabama. As the rain fell on objects that were at freezing or below the rain froze on contact.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure caused rainfall to develop across portions of southwest Alabama. As the rain fell on objects that were at freezing or below the rain froze on contact. This caused a light glaze to form on cars, trees and elevated roadways.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jan 9, 11:27 AM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Jan 9, 11:27 AM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1127 AM CST SUN JAN 9 2011
.MESOSCALE UPDATE...THE CURRENT FORECAST LOOKS IN GOOD SHAPE AND WE
ARE NOT PLANNING ANY CHANGES TO THE WARNINGS/ADVISORIES AT THIS TIME.
HOWEVER...WE WILL CONTINUE TO MONITOR THE TRENDS THROUGH THE DAY AND
WILL FINE TUNE THE FORECAST IN THE AFTERNOON PACKAGE.
SFC DATA AT 17Z SHOWS A VERY DRY AND COLD AIRMASS FIRMLY ENTRENCHED
ACROSS OUR REGION WITH WINDS OUT OF THE NORTHEAST. TEMPERATURES AT
17Z WERE IN THE LOW 30S FROM WAYNE COUNTY EAST TO CRENSHAW
COUNTY...WITH TEMPERATURES STRUGGLING TO GET ABOVE 30 DEGREES IN
NORTHERN CRENSHAW COUNTY. MID 30S TO LOWER 40S WERE FOUND FURTHER
SOUTH TO THE COAST. DEWPOINTS RANGE FROM THE MID TEENS IN THE FAR
INTERIOR TO LOW 20S ALONG THE COAST.
THE SOUTHERN STREAM SHORTWAVE IS TAKING ON THE EXPECTED NEGATIVE TILT
ACROSS EAST CENTRAL TX WITH THE ATTENDANT SURFACE LOW ORGANIZING
ACROSS THE EXTREME NW GULF JUST OFF THE NE TX/SW LA COAST. A LARGE
PRECIPITATION SHIELD HAS DEVELOPED IN RESPONSE FROM SOUTHERN ARKANSAS
SOUTH INTO THE WESTERN GULF WHERE DEEP CONVECTION HAS DEVELOPED IN
THE WARM SECTOR. LIGHT PRECIPITATION IS TRYING TO DEVELOP FURTHER TO
THE EAST ACROSS SOUTHERN MS INTO FAR WESTERN AL BASED ON LATEST
RADAR DUE TO INCREASING ISENTROPIC LIFT. GIVEN THE INITIALLY VERY DRY
AIRMASS...MOST OF THIS PRECIPITATION IS NOT REACHING THE GROUND...
ALTHOUGH SOME LIGHT SLEET IS EXPECTED THIS AFTERNOON...ESPECIALLY
TOWARD WAYNE AND CHOCTAW COUNTIES. SOME VERY LIGHT ACCUMULATION IS
POSSIBLE AS TEMPERATURES WILL STRUGGLE TO GET MUCH PAST FREEZING OVER
THOSE LOCATIONS...BUT NO SIGNIFICANT ISSUES ARE ANTICIPATED.
WE STILL EXPECT THE MAIN PROBLEMS TO DEVELOP AFTER 6 PM AS THE
HEAVIER PRECIPITATION SPREADS OVER THE AREA. THE 12Z GUIDANCE IS
STILL NOT TOTALLY IN LINE WITH THE BOUNDARY LAYER FORECAST...AND THIS
IS NOT UNCOMMON IN SHALLOW ARCTIC AIR MASSES. THE GFS IS ACTUALLY NOW
COLDER THAN THE NAM...WITH SFC WET BULBS STAYING BELOW FREEZING OVER
THE NORTHERN PORTIONS OF THE ADVISORY AREA AND ALL OF THE WARNING
AREA. THE 12Z NAM APPEARS TO BE TRYING TO WARM SFC TEMPERATURES TOO
MUCH TODAY GIVEN THE ABUNDANT CLOUD COVER IN PLACE AND THIS COULD BE
TRANSLATING INTO WET BULBS BEING TOO HIGH. WE WILL HAVE TO CAREFULLY
MONITOR TEMPERATURES THROUGH THE COURSE OF THE AFTERNOON. NAM AND GFS
QPF IS IN GOOD AGREEMENT WITH AROUND 0.4 INCHES IN THE NORTH TO AS
MUCH AS AN INCH ALONG THE COAST WHERE ELEVATED CONVECTION IS
EXPECTED. FOR THE FREEZING RAIN CONCERNS...NOT ALL OF THE 0.4 INCHES
WILL TRANSLATE INTO ICE ACCUM AS SOME WILL LIKELY BE LOST IN
WET BULBING TEMPS DOWN TO FREEZING. WE STILL THINK THERE IS A
SIGNIFICANT THREAT OF A QUARTER INCH ICE ACCUM ACROSS CHOCTAW AND
WILCOX COUNTIES...AND THE POSSIBILITY OF TOTALS JUST OVER A QUARTER
INCH ARE POSSIBLE. WE ARE ALSO CONCERNED WITH LOCATIONS SUCH AS
WAYNESBORO...THOMASVILLE...GREENVILLE...AND LUVERNE WHERE THERE IS
THE POSSIBILITY OF TOTALS CLOSER TO WARNING CRITERIA (QUARTER INCH
ICE). WE WILL CAREFULLY MONITOR TEMP/DEWP TRENDS THROUGH THE AFTN. IF
THE SFC TEMPS DO NOT CLIMB AS HIGH AS MODELS ARE INDICATING...THEN
THERE WILL BE A BETTER POTENTIAL TO WET BULB BELOW FREEZING. THERE IS
THE POSSIBILITY WE MAY HAVE TO UPGRADE SOME OF THE NORTHERN PORTION OF
THE ADVISORY TO A WARNING...BUT WILL MAKE THAT DECISION WITH THE 4PM
PACKAGE.
FURTHER SOUTH TOWARD THE COAST IT WILL BE A COLD RAIN WITH THE
POTENTIAL FOR ELEVATED THUNDERSTORMS AS THUNDER IS ALREADY OCCURRING
OVER COASTAL SW LA WITH TEMPS IN THE 40S. TIGHTENING PRESSURE
GRADIENT WILL RESULT IN VERY STRONG WINDS OVER COASTAL COUNTIES AND
WE ARE CONTINUING THE WIND ADVISORY. COASTAL FLOOD THREAT APPEARS
MINOR DUE TO NEAP TIDES...HOWEVER NUISANCE PROBLEMS ARE POSSIBLE AND
HAVE CHANGED THE COASTAL FLOOD WATCH TO AN ADVISORY. 34/JFB
&&
.PREV DISCUSSION... /ISSUED 436 AM CST SUN JAN 9 2011/
SHORT TERM (TODAY AND TONIGHT)...SFC LOW PRESSURE WILL DEVELOP THIS
MORNING OFF THE SOUTHEAST TEXAS COAST AS A POTENT SOUTHERN STREAM
SHORTWAVE MOVES ACROSS CENTRAL TEXAS. THIS SFC LOW WILL THEN TRACK
EASTWARD ACROSS THE NORTHERN GULF TODAY AND TONIGHT. MEANWHILE...THE
LEADING EDGE OF AN ARCTIC AIRMASS CONTINUES TO MOVE SOUTHWARD TOWARD
THE AREA THIS MORNING. THIS WILL SET THE STAGE FOR A POTENTIAL ROUND
OF SLEET AND FRZ RAIN ACROSS NORTHERN PORTIONS OF THE AREA AS THE SFC
LOW MOVES ACROSS THE NORTHERN GULF TONIGHT. THE GFS CONTINUES TO BE
WARMER THAN THE NAM...BUT CONSIDERING THE SHALLOW NATURE OF THE
ARCTIC AIRMASS...WE WILL LEAN TOWARD THE NAM WITH ITS SUPERIOR
BOUNDARY LAYER RESOLUTION.
FORECAST SOUNDINGS ALL INDICATE THE PRECIP COULD START AS SLEET
ACROSS INTERIOR PORTIONS OF AREA GENERALLY NORTH OF A JANICE
MISSISSIPPI TO ANDALUSIA ALABAMA LINE AS THE LOW LEVELS WILL BE VERY
DRY. THIS SHOULD BEGIN TO OCCUR OVER NORTHWESTERN ZONES LATE THIS
MORNING OR EARLY THIS AFTERNOON. AS THE UPPER SHORTWAVE TAKES ON A
NEGATIVE TILT TO OUR WEST AND WEAKENS AS IT MOVES ACROSS THE
TENNESSEE VALLEY...A STRONG SURGE OF WARM AIR ADVECTION WILL TAKE
PLACE OVER THE REGION TONIGHT. THIS IS REFLECTED ON THE FORECAST
SOUNDINGS AS A SIGNIFICANT WARM NOSE OF 3C TO 5C AROUND 850 MB.
MEANWHILE...SFC TEMPS WILL FALL TO NEAR FREEZING OR BELOW TONIGHT
ACROSS THE NORTHERN THIRD OF THE FORECAST AREA. THIS WILL ALLOW THE
RAIN THAT FALLS TO FREEZE ON CONTACT ESPECIALLY ON ELEVATED SURFACES.
BASED ON THIS AND ON SREF PROBABILITIES FOR FRZ RAIN HAVE DECIDED TO
UPGRADE THE WINTER STORM WATCH TO AN ICE STORM WARNING FOR CHOCTAW
AND WILCOX COUNTIES. IT IS IN THESE AREAS THAT WE EXPECT THE HIGHEST
ICE ACCUMULATION OF AROUND ONE-QUARTER OF AN INCH...ESPECIALLY IN THE
NORTHERN PORTIONS OF THESE COUNTIES. THE REMAINDER OF THE PREVIOUS
WINTER STORM WATCH WILL BE CHANGED TO A WINTER WEATHER ADVISORY AS
ICE ACCUMULATION OF LESS THAN ONE-QUARTER OF INCH ARE EXPECTED.
IT SHOULD BE NOTED THAT JUST A SMALL DIFFERENCE IN SFC TEMPS COULD
MAKE THIS A NON-EVENT OR A SIGNIFICANT ICE STORM FOR NORTHERN
PORTIONS OF THE AREA. A FEW MORE COUNTIES MAY BE ADDED TO THE ICE
STORM WARNING BASED ON 12Z MODEL DATA LATER TODAY. SOUTH OF THE
ADVISORY AREA ONLY A COLD RAIN IS EXPECTED. ALL RESIDENTS IN THE
WARNING AND ADVISORY AREA ARE URGED TO PREPARE FOR POSSIBLE TRAVEL
PROBLEMS AND DAMAGE ASSOCIATED WITH SIGNIFICANT ICE ACCUMULATION...
ESPECIALLY IN THE WARNING AREA LATE THIS EVENING AND TONIGHT. STAY
TUNED TO LATER FORECASTS FOR POSSIBLE CHANGES TO WARNING AND ADVISORY
AREAS.
THE STEEP PRESSURE GRADIENT BETWEEN THE SFC LOW ACROSS THE NORTHERN
GULF AND HIGH PRESSURE TO OUR NORTH WILL CAUSE A STRONG EASTERLY FLOW
ESPECIALLY NEAR THE COAST OVERNIGHT WHERE WINDS OF 25 TO 35 MPH CAN
BE EXPECTED. A WIND ADVISORY IS IN EFFECT TONIGHT FOR COASTAL
PORTIONS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE.
TEMPERATURE FCST FOR TODAY AND TONIGHT IS A BLEND OF MAV/MET
DATA...LEANING TOWARD THE COOLER MET SOLUTION. ALSO TRENDED TOWARD PREVIOUS
FCST NUMBERS...WHICH WERE SLIGHTLY COOLER THAN THIS MORNINGS
GUIDANCE.
13/JC...12/DS
.LONG TERM (MONDAY THROUGH SATURDAY)...SOME LINGERING LIGHT FREEZING
RAIN OR LIGHT RAIN DURING THE MORNING HOURS ON MONDAY...GRADUALLY
ENDING IN THE AFTERNOON. NO ADDITIONAL ACCRUAL OF ICE EXPECTED ON
MONDAY. DRY BUT VERY COOL/COLD CONDITIONS THEN EXPECTED FOR THE
REMAINDER OF THE LONG TERM PERIOD. CONTINUED TO LEAN TOWARD THE
COOLER MET MOS TEMPERATURES THROUGH WEDNESDAY...THEN TOWARD MAV MOS
GUIDANCE...WITH SOME MINOR ADJUSTMENTS FOR CONTINUITY WITH
SURROUNDING OFFICES THURSDAY THROUGH SATURDAY. 12/DS
.AVIATION (09/12Z ISSUANCE)...VFR CONDITIONS EXPECTED THROUGH 10.00Z
AS AN AREA OF LOW PRESSURE ACROSS THE NORTHERN GULF MOVES EAST. AS
THIS LOW MOVE SOUTH OF THE AREA SUNDAY NIGHT...CIGS WILL LOWER ALONG
WITH INCREASING CHANCES OF RAIN. MVFR CONDITIONS POSSIBLE OVERNIGHT
THROUGH MONDAY MORNING IN -RA AND RA. 13/JC
.MARINE...EASTERLY FLOW WILL INCREASE TO NEAR GALE FORCE WITH
HIGHER GUSTS LATE THIS MORNING AND CONTINUE THROUGH TONIGHT IN
RESPONSE TO AN AREA OF LOW PRESSURE MOVING EASTWARD ACROSS THE
NORTHERN GULF. HEAVY RAIN REDUCING VISIBILITIES TO ONE MILE OR LESS
CAN BE EXPECTED WITH THIS SYSTEM TONIGHT. A MODERATE TO STRONG
OFFSHORE FLOW WILL FOLLOW IN THE WAKE OF THIS SYSTEM THROUGH LATE IN
THE WEEK. 13/JC
.FIRE WEATHER...HIGHER HUMIDITIES TODAY AND MONDAY AS THE LOW
PRESSURE AND ASSOCIATED PCPN MOVES TOWARD AND THEN ACROSS THE AREA.
HUMIDITIES MAY DROP BELOW 35 PERCENT OVER THE WESTERN FLORIDA
PANHANDLE THIS AFTERNOON BUT ARE NOT EXPECTED TO DO SO FOR LONGER
THEN THREE HOURS...SO NO RED FLAG WARNINGS ARE EXPECTED TODAY. RAIN
WILL DEVELOP ACROSS MOST OF THE FORECAST REGION BY LATE TOMORROW
AFTERNOON...WITH COOLING TEMPERATURES BY LATE THIS AFTERNOON
PROVIDING FOR A WINTRY MIX OVER PORTIONS OF SOUTHEASTERN MISSISSIPPI
AND SOUTHWESTERN ALABAMA THROUGH EARLY MONDAY MORNING. STRONG AND
GUSTY EAST TO NORTHEAST WINDS EXPECTED TODAY AND TONIGHT AS THE LOW
PRESSURE APPROACHES FROM THE WEST...BUT WINDS DECREASING AND BECOMING
MORE WESTERLY ON MONDAY AS THE LOW MOVES OFF TO THE EAST. 12/DS
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...ICE STORM WARNING FROM 6 PM SUNDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES: CHOCTAW...AND WILCOX.
WIND ADVISORY UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES: LOWER
BALDWIN...AND LOWER MOBILE.
COASTAL FLOOD WATCH FROM 6 PM SUNDAY TO 6 AM MONDAY FOR THE
FOLLOWING ZONES: LOWER BALDWIN...AND LOWER MOBILE.
WINTER WEATHER ADVISORY FROM 6 PM SUNDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES: BUTLER...CLARKE...CONECUH...COVINGTON...
CRENSHAW...MONROE...AND WASHINGTON.
FL...COASTAL FLOOD WATCH FROM 6 PM SUNDAY TO 6 AM MONDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND
COASTAL SANTA ROSA.
WIND ADVISORY UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES: COASTAL
ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA ROSA.
MS...WINTER WEATHER ADVISORY FROM 6 PM SUNDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES: GREENE...PERRY...AND WAYNE.
GM...GALE WARNING UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES: COASTAL
WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL
WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...
MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM
20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Jan 9, 6:00 AM CST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CST SUN JAN 9 2011
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-101200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CST SUN JAN 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
...ICE STORM WARNING STARTS AT 6 PM FOR CHOCTAW AND WILCOX COUNTIES...
...WINTER WEATHER ADVISORY STARTS AT 6 PM FOR NORTHERN COUNTIES
OUTSIDE OF THE ICE STORMS WARNING...
...GALE WARNING STARTS THIS AFTERNOON AND TONIGHT FOR BAYS AND
COASTAL WATERS...
...WIND ADVISORY FOR THE COASTAL ZONES STARTS AT NOON...
...COASTAL FLOOD WATCH STARTS 6 PM FROM MOBILE TO DESTIN...
A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE NORTHERN GULF
ON TODAY AND TONIGHT...BRINGING INCREASING WINDS AND SEAS TO THE
COASTAL AREAS. WINTRY PRECIPITATION IN THE FORM OF SLEET AND
FREEZING RAIN TO THE NORTHERN SECTIONS OF THE AREA...POSSIBLY
STARTING LATE THIS MORNING OVER THE INTERIOR OF SOUTHEAST
MISSISSIPPI AND WESTERN CHOCTAW COUNTY ALABAMA. A MIXTURE OF RAIN
AND SLEET SPREADING EAST ACROSS THE NORTHERN SECTIONS NORTH OF A NEW
AUGUSTA TO ANDALUSIA LINE THIS AFTERNOON AND TONIGHT. THE GREATEST
CHANCE OF ICE ACCUMULATION WILL OCCUR AFTER MIDNIGHT ACROSS FAR
NORTHERN PORTIONS OF THE AREA WHERE ICE STORM WARNINGS AND WINTER
WEATHER ADVISORIES ARE IN EFFECT.
ACROSS THE MARINE AREA...WINDS WILL BECOME EASTERLY AND INCREASE TO
GALE FORCE THIS AFTERNOON THROUGH TONIGHT AND A GALE WARNING IS IN
EFFECT THIS AFTERNOON THROUGH TONIGHT FOR SUSTAINED WINDS OF AT
LEAST 35 KNOTS WITH HIGHER GUSTS AND SEAS BUILDING TO 12 FEET.
A COASTAL FLOOD WATCH WILL BE IN EFFECT SUNDAY NIGHT FOR THE
POSSIBILITY OF WATER LEVELS ALONG THE BEACHES OF 1 TO 2 FEET ABOVE
PREDICTED TIDE LEVELS. THE AREAS MOST IMPACTED WILL BE FROM
PENSACOLA BAY TO PASCAGOULA INCLUDING MOBILE BAY AND SURROUNDING
TRIBUTARIES. DUE TO A LOW RANGE BETWEEN HIGH AND LOW TIDE OR A NEAP
TIDAL CYCLE PREDICATED FOR SUNDAY INTO MONDAY MOST AREAS SHOULD
EXPERIENCE ONLY MINOR COASTAL FLOODING.
AS THE SURFACE LOW APPROACHES...EASTERLY WINDS ALONG THE COASTAL
ZONES FROM MOBILE TO DESTIN WILL INCREASE WITH SUSTAINED SPEEDS OF
25 TO 35 MPH OR HIGHER BY THIS AFTERNOON AND CONTINUING THROUGH
TONIGHT. WINDS ALONG THE BARRIER ISLANDS AND THE IMMEDIATE COAST ARE
EXPECTED TO BE THE STRONGEST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PRECIPITATION WILL CLEAR FROM THE WEST ON MONDAY MORNING AND
TEMPERATURES WILL RISE INTO THE 40S ALLOWING ANY RESIDUAL ICE TO
MELT.
OFFSHORE WINDS WILL INCREASE AGAIN BY MID WEEK AS HIGH PRESSURE
BUILDS INTO THE TENNESSEE VALLEY. SMALL CRAFT ADVISORIES MAY BE
REQUIRED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT OVER THE INLAND COUNTIES OF
SOUTHEAST MISSISSIPPI AND SOUTHERN ALABAMA FOR WINTER WEATHER
REPORTS.
Ice Storm, Choctaw
- When
- January 9, 1:38 PM CST to 5:38 PM CST
- Where
- Choctaw forecast zone
- Reported by
- County Official
- Coordinates
- 32.020, -88.263 (the zone’s center; the record gives no point)
Car windshields and elevated roadways were covered by a quarter of an inch of ice.
Ice Storm, Clarke
- When
- January 9, 8:00 PM CST to January 10, 8:13 AM CST
- Where
- Clarke forecast zone
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.677, -87.831 (the zone’s center; the record gives no point)
Widespread light icing was observed throughout the county. Several traffic accidents were caused by icing on bridges and other elevated roads. The northwest part of county saw the greatest ice accumulation with around a quarter of an inch of ice.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Alabama, January 9 to 10, 20112 deaths · 9 injured · 39 events
- Winter Storm and Winter Weather in Kansas, January 9 to 10, 20111 death · 14 injured · $767,000 · 9 events
- Winter Storm in Louisiana, January 9, 20112 deaths · 2 injured · 8 events
- Ice Storm and Winter Storm in Georgia, January 9 to 14, 20111 death · 6 injured · $55,000 · 92 events
- Heavy Snow in Texas, January 9, 20111 death · $970,000 · 8 events
- Winter Storm and Winter Weather in Nebraska, January 9 to 12, 20111 death · 4 injured · 43 events
- Tornadoes and Hail in Texas, January 9, 2011$8.7 million · EF1 · 21 events
- Heavy Snow and Winter Weather in South Dakota, January 9 to 10, 20111 death · 24 events
- Winter Storm in Mississippi, January 9 to 10, 20111 death · 22 events
- Ice Storm and Heavy Snow in Mississippi, January 9, 2011$1.5 million · 46 events
- Heavy Snow in Arkansas, January 9, 2011$190,000 · 2 events
- Ice Storm and Winter Weather in Louisiana, January 9, 2011$120,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 280562, 280564.